Louisiana, 2002

Damaging Wind in Louisiana, July 13, 2002

July 13, 2002 · NWS LIX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jul 13, 1:25 AM CST, 11 hours 13 minutes earlier.

Area forecast discussion, Jul 13, 1:25 AM CST, 11 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
225 AM CDT SAT JUL 13 2002

UPPER LOW OVER THE MIDDLE MISSISSIPPI VALLEY CONTINUES TO MIGRATE
SOUTHWEST. THE LOW IS EXPECTED TO MOVE INTO OKLAHOMA THAN BEGIN TO
MOVE NORTHWARD. THE UPPER RIDGE OVER THE SOUTHERN PORTION OF THE
GULF OF MEXICO WILL MOVE NORTH AND FORM A HIGH PRESSURE SYSTEM OVER
NORTHERN FLORIDA MONDAY THE HIGH WILL THEN DRIFT WEST INTO SOUTHERN
MISSISSIPPI BY WEDNESDAY. AT THE SURFACE A COLD FRONT ACROSS CENTRAL
MISSISSIPPI AND NORTHERN LOUISIANA WILL REMAIN WELL NORTH OF THE
AREA BEGIN TO DISSIPATE AND REMAIN. THE ATMOSPHERE REMAINS VERY
MOIST AND UNSTABLE. MODELS INDICATE DRYING OF THE ATMOSPHERE ABOVE
700 MILLIBARS TONIGHT. BELOW THE 700 LEVEL THE ATMOSPHERE IS
EXPECTED TO REMAIN MOIST WITH SUFFICIENT MOISTURE TO SUPPORT
SCATTERED CONVECTION. WITH WEAK DYNAMICS EXPECT MOST CONVECTION TO
FIRE WITH MAX SOLAR HEATING DURING THE AFTERNOON HOURS. THE INCREASE
IN CLOUDINESS SHOULD SEE MAX TEMPERATURES RISING INTO THE UPPER 80S
TODAY. EXPECT TO SEE MAX TEMPERATURES BACK INTO THE LOWER 90S ON
SUNDAY.

MCB 89/72/90/73 7442
BTR 89/73/90/74 7442
MSY 90/75/90/76 7442
GPT 89/75/90/75 7442

.NEW...NONE
LA...NONE.
MS...NONE.

23

In the hours before

Special weather statement, Jul 13, 9:45 AM CST, 2 hours 53 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-140600-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1045 AM CDT SAT JUL 13 2002

.SYNOPSIS...A SURFACE TROF LAYERED ACROSS THE NORTHERN GULF COAST
WILL PERSIST INTO THE EVENING HOURS BEFORE DRIFTING NORTHWARD
OVERNIGHT. OTHERWISE...THE ENTIRE FORECAST AREA REMAINS UNDER THE
INFLUENCE OF A MOIST AND UNSTABLE AIRMASS.

.THUNDERSTORMS...
NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE
SURFACE TROF LATER TODAY AND DRIFT NORTHWARD DURING THE AFTERNOON
AND EVENING HOURS. LOCALLY HEAVY RAIN AROUND 1 TO 2 INCHES...WIND
GUSTS TO 35 MPH AND FREQUENT LIGHTNING ARE POSSIBLE WITH THE
STRONGER STORMS. SEVERE THUNDERSTORMS THOUGH ARE NOT ANTICIPATED.

.ACTIONS...NONE AT THIS TIME.

FOR MORE INFORMATION...VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/LIX
(ALL LOWER CASE).

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Orleans

When
July 13, 12:38 PM CST
Where
Orleans County, New Orleans Lakefron
Measured
56 kt (64 mph)
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
30.050, -90.033

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2002Every state in 2002This day in weather historyWarnings in Louisiana, July 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5311075.